Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 193, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 26, 2016, 12:33 PM CDT for Armstrong County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 12:33 PM CDT (17:33 UTC)
- Expired
- Jun 26, 2016, 1:02 PM CDT
- In force
- 29 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 57 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381
WUUS54 KAMA 261733
SVRAMA
TXC011-261830-
/O.NEW.KAMA.SV.W.0193.160626T1733Z-160626T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1233 PM CDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 130 PM CDT
* AT 1233 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
WAYSIDE...OR 19 MILES SOUTH OF CLAUDE...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN ARMSTRONG COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3477 10142 3492 10140 3491 10118 3475 10120
TIME...MOT...LOC 1733Z 016DEG 1KT 3483 10133
HAIL...1.25IN
WIND...60MPH
$$
SCHNEIDER2 follow-up statements
742
WWUS54 KAMA 261754
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1254 PM CDT SUN JUN 26 2016
TXC011-261830-
/O.CON.KAMA.SV.W.0193.000000T0000Z-160626T1830Z/
ARMSTRONG TX-
1254 PM CDT SUN JUN 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTHEASTERN ARMSTRONG COUNTY...
AT 1254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
WAYSIDE...OR 19 MILES SOUTH OF CLAUDE...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN ARMSTRONG COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3477 10142 3492 10140 3491 10118 3475 10120
TIME...MOT...LOC 1754Z 016DEG 1KT 3482 10133
HAIL...1.00IN
WIND...60MPH
$$
SCHNEIDER032
WWUS54 KAMA 261802
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
102 PM CDT SUN JUN 26 2016
TXC011-261812-
/O.CAN.KAMA.SV.W.0193.000000T0000Z-160626T1830Z/
ARMSTRONG TX-
102 PM CDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARMSTRONG COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3477 10142 3492 10140 3491 10118 3475 10120
TIME...MOT...LOC 1801Z 016DEG 1KT 3482 10133
$$
SCHNEIDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:23 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 26, 12:23 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1223 PM CDT SUN JUN 26 2016 .Aviation... 18Z TAF Cycle The remnants of a frontal boundary across the southern Texas Panhandle today along with a closed upper low over southwest Texas lifting north will help to trigger scattered convection mainly across the Texas Panhandle this afternoon into this evening. The Amarillo and possibly the Dalhart TAF sites will likely be affected by the convection between 18Z today and 03Z Monday. Light mostly southwest to southeast winds 10 knots or less are expected at all three TAF sites this afternoon and then becoming light and variable after 06Z to 08Z Monday. VFR conditions will prevail at all three TAF sites except in and near the convection where MVFR conditions are expected. Schneider && .Prev Discussion... /Issued 628 AM CDT SUN JUN 26 2016/ Aviation... The fog at DHT with MVFR conditions should be short lived, so have not inserted it into this forecast. Otherwise, VFR conditions should prevail outside of thunderstorms at all sites through this forecast. The best chance of thunderstorms will be this evening, so have inserted a PROB30 at all sites during this timeframe. Winds will be light and variable for the first part of the forecast, then they should become southeast, but they should remain around 10 knots or less. Prev Discussion... /Issued 347 AM CDT SUN JUN 26 2016/ Discussion... Thunderstorms formed last evening in a fairly narrow corridor near a surface trough that extended from northeast New Mexico into Kansas. This boundary probably had some tie to northern Plains shortwave baroclinicity along the boundary was weak or non-existent in analysis earlier in the day prior to convective development. Thunderstorms became fairly numerous during the evening before diminishing later in the night. Cold pool/mesohigh and outflow has masked this boundary making it diffuse and recovery from this tomorrow is in question. Models vary in surface pressure pattern depiction tomorrow with most not showing a synoptic scale boundary and several showing an increasingly diffluent surface wind field during the afternoon. For this reason, have limited precipitation probabilities to the high end of chance category during the afternoon and evening. Despite lack of a notable low level convergent signal in short term guidance, thermodynamics support convective development with moist low-levels in an uncapped environment that will become increasingly unstable as heating commences. Weak forcing for ascent may be present on the northern edge of an upper low that will drift slowly east-northeast into central Texas tomorrow afternoon. Highest precipitation probabilities were aligned with model placement of strongest pressure gradient on 1.5 PVU surface, but trends will be monitored and adjustments to this will be made based on observational data through the day. Relatively weak mid level lapse rates should limit MLCAPE to around 1,000-1,500 J/kg this afternoon. Winds aloft continue to be weak with 0-6 km shear around or under 10 knots and cloud layer shear around 15 knots at best. This is insufficient for sustained/organized updrafts and will limit the severe potential to isolated brief marginally severe gusts. Slow storm movement and deep moisture (model projected PWAT around or slightly over 1.5") will support locally heavy rainfall amounts. We saw this today with 1.68 inches measured at the Eva mesosnet. Similar thermodynamics Monday along with subtle height falls by evening from deepening Great Lakes trough should be enough to justify high chance probabilities once again. There is some question on placement and degree of amplification of western of southwestern CONUS trough though and this could ultimately be further east/stronger leading to reduced chances. The ridge should build in substantially enough Tuesday to limit chances to slight/low across most of the area. Mid-upper level flow will increase and veer to northwesterly by late Tuesday. This persists through at least the end of the week with periodic shortwaves embedded within the flow affecting the area. When and exactly where these enhance convective development is uncertain, although models are in agreement on a fairly pronounced shortwave passing by Wednesday, possibly resulting in an MCS that may affect the northeastern portion of the forecast area Wednesday evening. We have confined highest probabilities then to those areas. Late Thursday through Friday evening may be when the highest chances for precipitation exist. Models shift or reorient the upper ridge further south which results in west-northwesterly flow over our area and a series of perturbations pass through. These along with mountain diurnal convection and overall faster mid level flow suggest an organized thunderstorm complex or two may pass through during that period, especially across the northern half of the area. A weak cold front may move southward into the area then too bringing slightly cooler temperatures late in the week and into the weekend. BRB && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 11/16
Hazardous weather outlook, Jun 26, 4:02 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 402 AM CDT SUN JUN 26 2016 OKZ001>003-TXZ001>020-262115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 402 AM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP TODAY ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS COULD BECOME STRONG TO BRIEFLY SEVERE...WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES MONDAY THROUGH SATURDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. HOWEVER...A FEW STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS THE MAIN HAZARD. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:06 PM CDT | Special Weather Statement | AMA | Hartley | 39 min |
| Jun 25, 7:53 PM CDT | Special Weather Statement | AMA | Hartley | 52 min |
| Jun 26, 12:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 67 min |
| Jun 26, 12:42 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 52 min |
| Jun 26, 12:46 PM CDT | Special Weather Statement | AMA | Deaf Smith | 44 min |
| Jun 26, 1:04 PM CDT | Special Weather Statement | AMA | Armstrong | 56 min |
| Jun 26, 1:39 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 38 min |
| Jun 26, 2:08 PM CDT | Special Weather Statement | AMA | Armstrong | 67 min |
| Jun 26, 2:16 PM CDT | Special Weather Statement | AMA | Potter | 59 min |
| Jun 26, 2:20 PM CDT | Special Weather Statement | AMA | Deaf Smith | 40 min |
| Jun 26, 2:22 PM CDT | Special Weather Statement | AMA | Donley | 38 min |
| Jun 26, 2:56 PM CDT | Special Weather Statement | AMA | Donley | 64 min |
| Jun 26, 3:20 PM CDT | Areal Flood Advisory | AMA | Collingsworth, Donley, Gray, Wheeler | 3 hr |
| Jun 26, 3:31 PM CDT | Special Weather Statement | AMA | Oldham | 59 min |
| Jun 26, 3:37 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham | 3 hr |
| Jun 26, 3:49 PM CDT | Special Weather Statement | AMA | Wheeler | 56 min |
| Jun 26, 6:34 PM CDT | Special Weather Statement | AMA | Roberts | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.